Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been using tretinoin 0.5% nightly now for about 3 and a 1/2 months now and it's cleared up a lot. However every few days I might get a new pimple. Sometimes they can go away in about 2 days or sometimes a week. I haven't had a cyst for about 3 weeks now. I have a LOT of hyperpigmentation and it's so degrading.

I'm asking - is it normal to still experience a few breakouts after 3 months? I just want normal skin. My other option is accutane but I'm scared unbelievably by that drug.

Also - does tretinoin remove acne "scars" ?

Share this post


Link to post
Share on other sites

My experience with tretinoin a coupld months back is that it speeds up getting rid of the existing acne spot. But in no way does it prevent new acne from forming.

It did help with hyperpigmentation and red marks but it does take time.

Share this post


Link to post
Share on other sites

For the redness you could use 100% Aloe Vera, but you would have to buy the leaf (it's like a dollar at Wal Mart or your local grocery store) and extract the gel yourself.

Between Retin-A, tretinoin and Aloe (I've used all 3), Aloe Vera is not only a moisturizer, but it significantly reduces acne mark redness. You should give it a try.

Cheers.

Share this post


Link to post
Share on other sites

I've always thought aloe vera was for burns and what not

Nope, it's also for acne scars/marks. Go read it online. It's a proven fact.

Share this post


Link to post
Share on other sites

Yes, retin a is a brand name for tretinoin. It may help diminish the look of acne scar but not necessarily "remove" it. But of course you gotta use it for a long time, give or take 6months to a year for full result. It's a great long term treatment for acne. I recommend you use it in conjunction with benzoyl peroxide (bp in the morning, retin a at night). They both work really well for me. If you experience dryness or flaking, just cut back the application to every other day until your skin get used to it. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×